Algebraic & Geometric Topology

A remarkable DGmodule model for configuration spaces

Pascal Lambrechts and Don Stanley

Full-text: Open access

Abstract

Let M be a simply connected closed manifold and consider the (ordered) configuration space F(M,k) of k points in M. In this paper we construct a commutative differential graded algebra which is a potential candidate for a model of the rational homotopy type of F(M,k). We prove that our model it is at least a Σk–equivariant differential graded model.

We also study Lefschetz duality at the level of cochains and describe equivariant models of the complement of a union of polyhedra in a closed manifold.

Article information

Source
Algebr. Geom. Topol., Volume 8, Number 2 (2008), 1191-1222.

Dates
Received: 17 July 2007
Revised: 19 March 2008
Accepted: 20 May 2008
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513796860

Digital Object Identifier
doi:10.2140/agt.2008.8.1191

Mathematical Reviews number (MathSciNet)
MR2443112

Zentralblatt MATH identifier
1152.55004

Subjects
Primary: 55P62: Rational homotopy theory 55R80: Discriminantal varieties, configuration spaces

Keywords
Poincaré duality Lefschetz duality Sullivan model configuration spaces

Citation

Lambrechts, Pascal; Stanley, Don. A remarkable DGmodule model for configuration spaces. Algebr. Geom. Topol. 8 (2008), no. 2, 1191--1222. doi:10.2140/agt.2008.8.1191. https://projecteuclid.org/euclid.agt/1513796860


Export citation

References

  • L Abrams, Two-dimensional topological quantum field theories and Frobenius algebras, J. Knot Theory Ramifications 5 (1996) 569–587
  • M Bendersky, S Gitler, The cohomology of certain function spaces, Trans. Amer. Math. Soc. 326 (1991) 423–440
  • A K Bousfield, V K A M Gugenheim, On ${\rm PL}$ de Rham theory and rational homotopy type, Mem. Amer. Math. Soc. 8(179) (1976)
  • E B Curtis, Simplicial homotopy theory, Advances in Math. 6 (1971) 107–209
  • Y Félix, S Halperin, J-C Thomas, Rational homotopy theory, Graduate Texts in Math. 205, Springer, New York (2001)
  • Y Félix, D Tanré, The cohomology algebra of unordered configuration spaces, J. London Math. Soc. $(2)$ 72 (2005) 525–544
  • Y Félix, J-C Thomas, Configuration spaces and Massey products, Int. Math. Res. Not. (2004) 1685–1702
  • W Fulton, R MacPherson, A compactification of configuration spaces, Ann. of Math. $(2)$ 139 (1994) 183–225
  • T G Goodwillie, Calculus. II. Analytic functors, $K$–Theory 5 (1991/92) 295–332
  • T Hüttemann, Total cofibres of diagrams of spectra, New York J. Math. 11 (2005) 333–343
  • I Kříž, On the rational homotopy type of configuration spaces, Ann. of Math. $(2)$ 139 (1994) 227–237
  • P Lambrechts, D Stanley, Poincaré duality and commutative differential graded algebra, to appear in Ann. Sc. E. N. S.
  • P Lambrechts, D Stanley, The rational homotopy type of configuration spaces of two points, Ann. Inst. Fourier $($Grenoble$)$ 54 (2004) 1029–1052
  • P Lambrechts, D Stanley, Algebraic models of Poincaré embeddings, Algebr. Geom. Topol. 5 (2005) 135–182
  • R Longoni, P Salvatore, Configuration spaces are not homotopy invariant, Topology 44 (2005) 375–380
  • J R Munkres, Elements of algebraic topology, Addison-Wesley, Menlo Park, CA (1984)
  • C A Weibel, An introduction to homological algebra, Cambridge Studies in Advanced Math. 38, Cambridge University Press (1994)